MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549212
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645); Not Applicable (3189)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a mentor cpx 4 breast tissue expander with suture tabs 350cc deflated intra-operatively during breast reconstruction primary surgery on (b)(6) 2019.Rupture occurred at the time of placement of the expander in the surgical pocket.As a result, the tissue expander was replaced with mentor cpx 4 breast tissue expander with suture tabs 350cc.There were no procedural delays or consequences to the patient reported.
 
Additional Manufacturer Narrative
On 7/23/2020, the mentor failure analysis lab has received the device for evaluation.On 8/4/2020, during the visual evaluation, a tear was observed on the anterior view, measuring 2.5 cm.Microscopic examination in the tear edges revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Deflation during surgery complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Breast implants are not considered lifetime devices, and deflation is a known complication associated with these devices as referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1/17/2020, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 04/21/2020, it was reported to mentor that a fifteen minute delay in surgery occurred.Surgery prolonged patient code was added.No patient consequence patient code was removed.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9537922
Report Number1645337-2020-00027
Device Sequence Number19435094
Product Code LCJ
UDI-Device Identifier00081317006725
UDI-Public00081317006725
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model Number3549212
Device Catalogue Number3549212
Device Lot Number7680442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/17/2020
04/21/2020
07/23/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/17/2020
04/22/2020
08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1